Can Anti-Depressants Cause Parkinson’s?

I just got on your website yesterday and was sooo glad to find you – I am a 65 yr old woman and  was just diagnosed with Parkinson’s and believe totally in the body healing itself and I have been on health for years. I was so shocked when I was diagnosed. I have all the symptoms.

At the present I am having a stretching therapist treat me and I get lots of relief. He also believes in the body healing itself. My main concern is how tired I am and some of  the depression. I haven’t been on your site as much as I want. I was on  10 antidepressants a day. They diagnosed me bipolar at that time ( I think I was a Guinea pig). They even had me on resperdal  for schizophrenia-

My daughter in law whose father is a  Dr put her on antidepressants and she went off and she now has a tremor on her head. Has there been any clarification’s that antidepressant can cause Parkinson’s?

Now I feel I need something (natural)  It’s not so much depression but anxiety-I saw an advertisement for suntheanine – have you heard of this product and if so – is it ok to take with Parkinson?

Also I am ordering your book which I know will be helpful

Thanks

Margie

Response:

Fatigue and depression can be a formidable challenge for anyone! Have you checked on the side effects of the medications you currently take? It is possible that the symptoms are being aggravated by the medications. If so, it would be a smart idea to talk with your doctor about alternatives.

Many of the medications that are used to treat the symptoms of Parkinson’s have side effects that are identical to the symptoms of Parkinson’s. For some people there is a significant benefit to the medications in the short term since symptoms can be  controlled. In the long term, more and more of the medication has to be used to achieve the same result, so side effects are much more likely to kick in.

I looked at the details on the product Suntheanine and discovered it is an amino acid which is derived from a patented process. I have not heard any specific reports on use of this product. Let us know the outcome if you decide to use it.

I will be interviewing a physician’s assistant within the coming weeks on the Parkinsons Recovery Radio Show, David Overton. He has extensive experience with using amino acids to treat Parkinson’s symptoms. Listeners are always invited to call in during the live shows and ask question. He would be an incredible resource for you.

I will announce the show on the radio show page once his show date has been set:

http://www.blogtalkradio.com/parkinsons-recovery

Parkinsons Recovery is sponsoring a Summit in Cincinnati Ohio June 22nd and 23rd. That event would also be an ideal place to get answers to your questions.

http://www.summit.parkinsonsrecovery.com

Robert Rodgers, Ph.D.
Pioneers of Recovery
http://www.pioneersofrecovery.com

Please follow and like us:

One thought on “Can Anti-Depressants Cause Parkinson’s?

  1. Hello Margie,

    I see that your post is from a long time ago. I am going to answer it in hopes that it might help you or someone else looking at this website.

    My sister was originally diagnosed with dystonia at the age of 36. A better diagnosis now would be parkinsonism. (She is now 48.) Her situation was complicated 2 years ago by a toxic reaction to Cipro. Although she can still walk short distances within her home, she is wheelchair bound when leaving the house and is dependent for most activities of daily living.

    During the past several years, I have done much research. While I am not a physician, I am a health care professional (physical therapist) and have learned much in my efforts to help my sister.

    In answer to the question about antidepressants: Yes!!! These medications cause imbalances in neurotransmitters. In particular, the “uptake inhibitors” cause a depletion of neurotransmitters in the brain. When these imbalances occur, symptoms of parkinsonism may occur – including the tremors that you mentioned in your daughter-in-law. Because of genetics and environmental factors, we all have our own tipping points of when these imbalances will show symptoms.

    Regarding l-theanine (suntheanine): My sister has suffered terribly from anxiety since the Cipro toxicity. The one thing that has consistently helped her when others haven’t is the l-theanine. I have told many others about it, too – and all have had an improvement in their anxiety as a result of using it.

    We have gone many routes in trying to get some improvement for my sister. We consulted with Dr. Al Stein in FL yesterday and she will begin an amino acid therapy protocol next week. I will post on that as time progresses. We are also looking at removing amalgam fillings and root canaled teeth – as we have realized that my sister’s “toxic overload” is at the root of her issues.

    I hope that this helps someone in some way. I do believe there are answers for many of us – and I strongly believe that those answers are not pharmaceuticals. (It is because of pharmaceuticals that my sister is where she is!)

    Blessings,
    Sue

Leave a Reply

Your email address will not be published. Required fields are marked *